Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 21, 2018, 7:13 PM MDT for Weld County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 21, 2018, 8:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
554
WWUS85 KBOU 220113
SPSBOU
Special Weather Statement
National Weather Service Denver CO
713 PM MDT THU JUN 21 2018
COZ038-042-044-048-220215-
Morgan County CO-Logan County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
713 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD...NORTHEASTERN
MORGAN AND NORTHWESTERN LOGAN COUNTIES UNTIL 815 PM MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Grover, or 38 miles southwest of Kimball, moving
east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grover, New Raymer, Keota, Stoneham, Westplains, Hereford, Pawnee
Pass, Pawnee Buttes and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4100 10330 4061 10339 4043 10358 4084 10456
4100 10460
TIME...MOT...LOC 0111Z 288DEG 37KT 4081 10414
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:01 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 4:01 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 401 PM MDT Thu Jun 21 2018 .SHORT TERM...(This evening through Friday) Issued at 400 PM MDT Thu Jun 21 2018 The upper level ridge has shifted south as a shortwave drops SE into WY and portions of northern CO. There will be enough instability with dewpoints in the low 50s and CAPE hovering between 500 to 1000 j/kg. The forcing provided by the speed max and QG ascent will help to form storms along the foothills and push eastward along and North of a line from Ft Collins to Akron through the evening hours. Model soundings show decent deep layer shear that could help to produce an isolated severe storm or two with large hail and gusty winds along with brief moderate rain showers. Conditions will stabilize overnight with increased mid-level flow helping to keep overnight temperatures in the mid 50s. For Friday an upper trough will push in from the NW with embedded vort max centers, which is progged to move over the NE portions of CO during peak instability. A deepening surface low on the lee side of the northern mountains will help with increasing upslope and surface convergence mainly east of I-25 by the late afternoon. Surface dewpoints rising into the mid to upper 50s with decent surface heating will allow for MLCAPES of 1000-1500 j/kg with decent lift in the hail growth zone. It is for this reason severe chances will increase for the eastern plains tomorrow with the main hazard being large hail. Temperatures will be similar to today with highs reaching into the mid 80s on the plains and 60s to 70s in the mountains. Further to the SE, conditions will be drier as RH levels drop into the low teens with mixing. Low RH for areas with already dry fuels will mix with wind gusts to increase fire danger concerns for Friday afternoon. More information can be found in the fire weather section. .LONG TERM...(Friday night through Thursday) Issued at 400 PM MDT Thu Jun 21 2018 Conditions should be favorable for convective growth over the northeast plains Friday evening. It should eventually grow into a rainy MCS, but there will be a threat of severe hail/wind in the early to mid evening hours. Wind profile would favor a moving system, so not too much of a heavy rain threat. Saturday is an in-between day with an area of much drier and slightly warmer air aloft. This should restrain convection despite the presence of low level moisture on the plains. Some of this will mix out, which will reduce the CAPEs as well. There still should be a low level of diurnal storm activity and perhaps a small severe threat in the better plains moisture in the evening, especially if lift from the approaching trough arrives early enough. Models are in reasonable agreement on the Saturday night-Monday trough passage. However, the details will matter. An upper low will move across northern Colorado and southern Wyoming with some lift ahead of it, and deep upslope on the north side. This will favor the best precipitation on the synoptic scale on the north side, which should be across Wyoming into the Nebraska panhandle, and likely also our northern border area. The main difference between the models is the convective part. The operational ECMWF develops a large area of rain over northeastern Colorado ahead of the trough Sunday morning with the best synoptic lift, then an MCS in the same area Sunday evening. The thermodynamic and wind profiles Sunday evening should be much better for heavy rain than on Friday, with backbuilding favored, an increasing warm cloud depth, and 1000-1500 J of deep/skinny CAPE. This looks like the most likely time for any flooding threat, which is likely to be well northeast of Denver. The GFS lacks the Sunday morning rain, and has not been as constant with the MCS timing/location. Monday will be a transition day, with some drying aloft, but still low level moisture and probably warm enough for diurnal convection. Some signs the west part may be drying out, but there may be some severe threat if the moisture lingers enough. From Tuesday through the rest of the week, it looks hot and relatively dry. Model temperatures would support mid to upper 90s on the plains. A weak cold front about Wednesday could keep it from being even warmer and provide a little plains moisture that could give some isolated storms. Winds should be fairly light midweek probably delaying any potential Red Flag conditions until later in the week when the SW winds aloft could pick up a bit. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 400 PM MDT Thu Jun 21 2018 VFR conditions are expected through the period. Winds will be light from the NNE with speeds from 5 to 8 kts. Storms will form to the North near the Wyoming border and could possibly push out an outflow boundary that could effect the airport later this afternoon and early evening. Winds will veer to drainage overnight with speeds from 8 to 12 kts. && .FIRE WEATHER... Issued at 400 PM MDT Thu Jun 21 2018 Relative humidity values will drop below 15% by Friday afternoon over portions of South Park, Zone 214. These dry conditions will combine with WNW winds of 10 to 20 mph with gusting up to 30 mph to create heightened fire weather concerns. Confidence on the length of time these conditions will be met is medium so a Fire Weather Watch will be in effect from Friday morning until Friday evening. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for COZ214. && SHORT TERM...Bowen LONG TERM...Gimmestad AVIATION...Bowen FIRE WEATHER...Bowen
Hazardous weather outlook, Jun 21, 10:41 AM MDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1041 AM MDT Thu Jun 21 2018 COZ030>051-221645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1041 AM MDT Thu Jun 21 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warmer temperatures can be expected today as a flat ridge of high pressure builds over the forecast area. However, a couple late afternoon and evening thunderstorms are still possible. Most of these should stay north of a Fort Collins to Akron line. Overall, brief moderate rain showers and gusty winds will be possible. However, an isolated storm may be strong enough to produce large hail, most likely near the Wyoming border. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday there will be a chance of thunderstorms in the afternoon and evening across the plains with a few severe thunderstorms possible. On Saturday only isolated thunderstorms are expected. A weather system will affect the area Saturday night through Sunday and will bring a better chance of showers and thunderstorms especially across the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Bowen/Gimmestad
In the hours before
Special weather statement, Jun 21, 7:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
713 PM MDT THU JUN 21 2018
COZ038-042-044-048-220215-
Morgan County CO-Logan County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
713 PM MDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD...NORTHEASTERN
MORGAN AND NORTHWESTERN LOGAN COUNTIES UNTIL 815 PM MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Grover, or 38 miles southwest of Kimball, moving
east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grover, New Raymer, Keota, Stoneham, Westplains, Hereford, Pawnee
Pass, Pawnee Buttes and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4100 10330 4061 10339 4043 10358 4084 10456
4100 10460
TIME...MOT...LOC 0111Z 288DEG 37KT 4081 10414
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM MDT | Special Weather Statement | BOU | Crowley | 33 min |
| Jun 22, 2:37 AM MDT | Red Flag Warning | BOU | Park | 17 hr |
| Jun 22, 10:51 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 39 min |
| Jun 22, 11:27 AM MDT | Special Weather Statement | BOU | Denver | 48 min |
| Jun 22, 11:53 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Jun 22, 12:27 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Jun 22, 1:37 PM MDT | Special Weather Statement | BOU | Lincoln | 53 min |
| Jun 22, 3:34 PM MDT | Special Weather Statement | BOU | Denver | 41 min |
| Jun 22, 4:17 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe, Denver | 58 min |
| Jun 22, 4:39 PM MDT | Special Weather Statement | BOU | Adams | 36 min |
| Jun 22, 4:45 PM MDT | Special Weather Statement | BOU | Logan | 45 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.